Alert archive / Minnesota / Special Weather Statements in 2016

Special Weather Statement, NWS Twin Cities, MN

April 25, 2016Le Sueur County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Apr 25, 2016, 4:42 PM CDT for Le Sueur County, Minnesota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2016, 4:42 PM CDT (21:42 UTC)
Expired
Apr 25, 2016, 5:15 PM CDT
In force
33 min
Issued by
NWS Twin Cities, MN

County Le Sueur County, MN

The radar

The Minneapolis radar (KMPX), 67 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

517 
WWUS83 KMPX 252142
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
442 PM CDT MON APR 25 2016

MNZ076-083-252215-
BLUE EARTH-LE SUEUR-
442 PM CDT MON APR 25 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLUE EARTH AND
SOUTHERN LE SUEUR COUNTIES...

AT 442 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLEVELAND...OR
11 MILES NORTHEAST OF MANKATO...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MADISON LAKE...CLEVELAND AND LAKE JEFFERSON. 

LAT...LON 4428 9396 4437 9390 4432 9362 4416 9379
TIME...MOT...LOC 2142Z 289DEG 20KT 4431 9386 

$$

ADL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 25, 3:35 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 25, 3:35 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
335 PM CDT MON APR 25 2016

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 335 PM CDT MON APR 25 2016

THE WEATHER WILL BE A LITTLE QUIETER TONIGHT AS THE LOW PRESSURE
SYSTEM THAT HAS BEEN CAUSING ALL THE COMMOTION FOR THE PAST FEW
DAYS EXITS THE REGION.

AT MID AFTERNOON...THE LOW WAS SOUTH OF EAU CLAIRE. SOME SUNSHINE
DID DEVELOP EARLY THIS AFTERNOON FROM THE MINNESOTA RIVER VALLEY
THROUGH SOUTHEAST AREAS OF THE STATE. THIS HAS RESULTED IN
DESTABILIZATION WITH SBCAPE VALUES NOW AROUND 500 J/KG ACROSS THE
AFOREMENTIONED AREAS. FORTUNATELY BULK SHEAR VALUES ARE RATHER
LOW. STILL...THERE WILL BE A FEW THUNDERSTORMS FROM THE SOUTH
METRO ON EAST AND SOUTH INTO THE EARLY EVENING WITH A FEW SHOWERS
REMAINING THROUGH THE NIGHT ACROSS CENTRAL MN AND ADJOINING AREAS
OF WEST CENTRAL WISCONSIN...ASSOCIATED WITH AN ELONGATED EAST-WEST
TROUGH ALOFT OVER NORTHERN AREAS OF MN/WI. IN ADDITION...PROFILE
DATA IS QUITE SATURATED IN THE LOW LEVELS OVERNIGHT AND SOME
DRIZZLE WILL LIKELY OCCUR ACROSS SOUTHERN MN AND ADJOINING AREAS
OF WI.

WE WILL BE TRAPPED IN A COOL AND STABLE EASTERLY LOW LEVEL FLOW ON
TUESDAY. ABUNDANT CLOUDINESS WILL COVER THE REGION FOR MUCH OF THE
DAY AND SOME DRIZZLE CAN BE EXPECTED IN THE MORNING. HIGHS FOR THE
MOST PART WILL RANGE FROM THE UPPER 40S TO UPPER 50S FROM NORTH TO
SOUTH ACROSS THE FA. THIS IS SOME 5 TO 10 DEGREES BELOW SEASONAL
NORMALS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 335 PM CDT MON APR 25 2016

A FAIRLY ACTIVE PATTERN WILL BE IN PLACE ACROSS OUR AREA DURING THIS
PERIOD.  AN UPPER LEVEL TROUGH WILL GENERALLY REMAIN ENTRENCHED
ACROSS THE ROCKIES...WITH SOUTHWESTERLY FLOW ACROSS THE CENTRAL
CONUS BRINGING A COUPLE OF LOW PRESSURE SYSTEMS JUST SOUTH OF OUR
AREA. AS A RESULT OF REMAINING ON THE NORTHERN EDGE OF THESE
SYSTEMS...TEMPERATURES ARE EXPECTED TO REMAIN COOLER THAN AVERAGE IN
ADDITION TO THE MULTIPLE CHANCES OF PRECIPITATION.

THE FIRST LOW WILL BE LOCATED ALONG THE KS/NE BORDER ON TUESDAY
NIGHT...WITH A QUASI-STATIONARY FRONT TO ITS EAST IN NORTHERN MO.
STRONG SOUTHERLY FLOW FROM THE GULF AND RESULTING ISENTROPIC LIFT
WILL LIKELY RESULT IN A SHIELD OF RAIN STRETCHING WELL TO THE NORTH
OF THE FRONT...MOVING INTO SOUTHERN MN OVERNIGHT AND LIKELY
SPREADING OVER MOST OF OUR CWA ON WEDNESDAY.  THERE WILL BE LITTLE
TO NO INSTABILITY PRESENT...SO THUNDER IS UNLIKELY.  WEDNESDAY NIGHT
INTO THURSDAY MORNING...LIGHT RAIN SHOULD CONTINUE OVER OUR AREA TO
THE NORTH OF A WEAKENING SURFACE LOW MOVING EAST NEAR THE IA/MO
BORDER.  LOWS IN THE LOW-MID 30S AND TEMPERATURES NEAR FREEZING FROM
THE SURFACE TO 850 MB OVER PARTS OF CENTRAL MN AND WEST CENTRAL WI
COULD RESULT IN A BRIEF RAIN-SNOW MIX...WITH NO ACCUMULATION
EXPECTED.  RIDGING ALOFT WILL EXPAND THROUGHOUT THURSDAY NIGHT AND
FRIDAY...FURTHER SUPPRESSING/WEAKENING THE FORCING OVER OUR AREA.
THEREFORE...EXPECT DRY CONDITIONS AT THIS TIME.

A SECOND LOW WILL EJECT INTO THE MIDWEST NEXT WEEKEND.  MODELS
GENERALLY AGREE THIS FEATURE WILL BE WEAKER THAN THE FIRST ONE...BUT
THERE IS STILL SOME DISAGREEMENT ON HOW STRONG THE RIDGING WILL BE
ACROSS THE UPPER MIDWEST AND CANADA AND HOW FAR NORTH THE
PRECIPITATION WILL REACH ON SATURDAY/SUNDAY.  THE ECMWF GIVES US A
DECENT CHANCE OF RAIN DURING THIS PERIOD...WHILE THE GFS SUPPRESSES
THE LOW MORE AND LEAVES OUR AREA DRY.  EITHER WAY...THE COOL PATTERN
FOR LATE APRIL/EARLY MAY WILL CONTINUE...WITH HIGHS LIKELY IN THE
50S AND LOWS IN THE 30S/40S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1240 PM CDT MON APR 25 2016

VERTICALLY STACKED LOW PRESSURE WAS CENTERED NEAR THE TWIN CITIES
AT NOON. THIS FEATURE WILL MOVE SLOWLY EASTWARD THIS AFTERNOON AND
EVENING. SHRA/TSRA WILL BE DEVELOPING ONCE AGAIN THIS AFTERNOON
FROM SOUTH CENTRAL MN THROUGH THE TWIN CITIES AND INTO WEST
CENTRAL WI...ALTHOUGH COVERAGE IS EXPECTED TO BE MORE SCATTERED IN
NATURE. IFR CEILINGS AND VISIBILITIES WILL BE COMMON TO THE NORTH
OF THE LOW INCLUDING KAXN...KSTC AND KRNH. THE LOW CONDITIONS WILL
SPREAD SOUTHWARD IN THE WAKE OF THE LOW AND COVER KRWF...KMSP AND
KEAU OVERNIGHT AND TUESDAY MORNING. EASTERLY WINDS 10-15 KNOTS
NORTH OF THE LOW AND WSW 10-15 KNOTS SOUTH OF THE LOW THIS
AFTERNOON.

KMSP...THERE IS A SMALL CHANCE THE AIRFIELD COULD BREAKOUT EARLY
THIS AFTERNOON AS THE SURFACE LOW PASSES BY JUST TO THE SOUTH.
CONFIDENCE WAS HIGHEST ON KEEPING WINDS NE AND CEILINGS IFR
THROUGH THE PERIOD. SOME SHOWERS AND ISOLATED THUNDERSTORMS ARE
POSSIBLE AT ANY TIME THIS AFTERNOON WITH THE BEST CHANCE AROUND
MID AFTERNOON.

/OUTLOOK FOR KMSP/
TUE...IFR/MVFR EARLY. WINDS E 10-15KTS.
WED...MVFR LATE IN THE DAY. SHRA LIKELY. WIND E 15-25KTS.
THU...MVFR POSSIBLE. CHANCE OF SHRA. WIND E 10-15KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
&&

SHORT TERM...RAH
LONG TERM...ADL
AVIATION...RAH
Hazardous weather outlook, Apr 25, 12:19 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1219 PM CDT MON APR 25 2016

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
261730-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1219 PM CDT MON APR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR ACROSS MUCH OF THE OUTLOOK AREA
THIS AFTERNOON. THE THUNDERSTORMS WILL BE MOST LIKELY ACROSS EAST
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. SEVERE WEATHER IS
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO
WEDNESDAY ACROSS FAR SOUTHERN MINNESOTA.

RECENT RAINFALL WILL CAUSE MODERATE RISES ON MOST AREA RIVERS
THROUGH THIS WEEK. THE GREATEST RISES WILL OCCUR ON THE CHIPPEWA
RIVER IN WISCONSIN, WHERE LEVELS AT EAU CLAIRE AND DURAND WILL TOP
BANKFULL BY WEDNESDAY. AT THIS TIME, THE RIVER IS NOT EXPECTED TO
REACH FLOOD STAGE.  LEVELS ON THE MISSISSIPPI WILL ALSO RISE 3 TO 4
FEET BY THE END OF THE WEEK, BUT REMAIN WELL BELOW BANKFULL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 25, 4:42 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
442 PM CDT MON APR 25 2016

MNZ076-083-252215-
BLUE EARTH-LE SUEUR-
442 PM CDT MON APR 25 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLUE EARTH AND
SOUTHERN LE SUEUR COUNTIES...

AT 442 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLEVELAND...OR
11 MILES NORTHEAST OF MANKATO...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MADISON LAKE...CLEVELAND AND LAKE JEFFERSON.

LAT...LON 4428 9396 4437 9390 4432 9362 4416 9379
TIME...MOT...LOC 2142Z 289DEG 20KT 4431 9386

ADL

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:07 PM CDTSpecial Weather StatementMPXBlue Earth, Martin23 min
Apr 24, 7:11 PM CDTSpecial Weather StatementMPXBrown, Watonwan34 min
Apr 24, 7:43 PM CDTSpecial Weather StatementMPXBlue Earth, Brown, Faribault, Nicollet47 min
Apr 24, 8:13 PM CDTSpecial Weather StatementMPXFreeborn, Le Sueur, Steele, Waseca32 min
Apr 24, 8:23 PM CDTTornado Warning Tornado observedMPXRice, Steele, Waseca13 min
Apr 24, 8:29 PM CDTTornado WarningMPXFreeborn, Steele16 min
Apr 24, 8:51 PM CDTSpecial Weather StatementMPXGoodhue, Rice24 min
Apr 24, 9:17 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue28 min
Apr 24, 10:05 PM CDTSpecial Weather StatementMPXMartin, Watonwan40 min
Apr 24, 10:41 PM CDTSpecial Weather StatementMPXBlue Earth, Faribault, Martin, Watonwan34 min
Apr 25, 8:04 AM CDTSpecial Weather StatementMPXHennepin41 min
Apr 25, 5:12 PM CDTSpecial Weather StatementMPXWaseca48 min

Nearby

Special Weather Statements in Minnesota, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.